Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

just wanted to get some peoples opinion on what i should do...i started using RAM .04% in january with benzaclin to reduce the inflammation of the "IB" and i was clear, but lately i seem to be breaking out and my skin is bright red even though i wear a sunscreen. so i asked my mom if she could set up another appontment with the derm, so should i ask her to give me RAM .01% to help the new breakouts and drop using benzaclin because i think thats whats making me bright red... and i dred putting it on in the morning. so what should i do??

Share this post


Link to post
Share on other sites

Hi, I have been having the same problem lately:) I just posted a similar thread. Have you changed anything lately? I've heard that some people become accustomed to the RAM .04% and need a higher dose after a while. Maybe your skin is responding to the sunscreen-some ingredients in sunscreen can cause you to break out and make your skin red or at least for me that is the case. Good luck!

Share this post


Link to post
Share on other sites

Well, I used both in conjunction with each other, and they worked pretty well. Sounds like your face is getting raw from something, could be overusage, washing, or from your environment.

I usually would lay off both products for a day to let my face relax when that happened. If you are using the BP all over your face, you might want to try to use it solely for spot treatments. You could also cut the strength of the ram, if you don't want to stop it for a day, by using it with some non-comeogenic moisturizer, such as oil of olay complete for sensitive skin. There is also a warning not to apply the ram right after washing, instead wait 30 minutes to apply. Are you using a mild face wash?

Share this post


Link to post
Share on other sites

well here is what i use:

morning-

wash with neutrogena oil free acne wash

benzaclin

cetaphil spf 15 lotion

night-

wash with neutrogena oil free acne wash

RAM .04%

cetaphil lotion

but when i would try to use cetaphil gentle wash because i noe people will tell me to use a gentler cleanser, it would burn when i washed with it.

Share this post


Link to post
Share on other sites

There are other gentle washes... Purpose, Neutrogena makes one... The oil free acne wash has SA in it... which you're not supposed to use in conjunction with RAM.

Share this post


Link to post
Share on other sites

my derm said that it was perfectly fine to use the SA neutrogena wash, and shes a family friend so i dont think she is one of those derms that dont really care.

Share this post


Link to post
Share on other sites

my derm said that it was perfectly fine to use the SA neutrogena wash, and shes a family friend so i dont think she is one of those derms that dont really care.

Well here's what my package insert for RAM says:

"Drug Interactions: Concomitant topical medication, medicated or abrasive soaps and cleansers, products that have a strong drying effect, products with high choncentrations of alcohol, astringents, or spices should be used with caution because of possible interaction with tretinoin. Avoid contact with the peel of limes. Particular caution should be exercised with the concomitant use of topical over-the-counter acne preparations containing benzoyl peroxide, sulfur, resorcinol, or salicylic acid with Retin-A-Micro (tretinoin gel) microsphere, 0.1% and 0.04%. It is also is advisable to allow the effects of such preparations to subside efore use of Retin-A-Micro (tretinoin gel) microsphere, 0.1% and 0.04% is begun."

Neutrogena Oil free acne wash contains salicylic acid and is drying. So that's the manufacturer's warning, but if your derm says otherwise I guess you're fine, right?

Share this post


Link to post
Share on other sites

I don't care what your derm says, I would ditch that Neutrogena wash immediately. As I recall it contains detergents as well as SA, and is extremely drying. Benzaclin and Retin A are also drying ... your poor face doesn't stand a chance.

My advice:

-- Immediately switch to a very gentle cleanser. Do not use a washcloth; fingertips only; rinse thoroughly with lukewarm water and gently pat dry.

-- Lay off the active products for a few days until your skin goes back to normal.

-- Moisturize. Try adding a couple of drops of emu oil to your favorite moisturizer and sunscreen; it helps your skin heal faster and reinforces the epidermal lipid barrier. Supplement your diet with fish oil. Drink a lot of water.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×